MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL CLUSTER HOLE SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL CLUSTER HOLE SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 502-11-54E
Medical Device Problem Codes Loss of Osseointegration (2408); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 05/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient called stating she had a right hip replacement on (b)(6) 2013.Patient was revised on (b)(6) 2018 due to broken screws.
 
Event or Problem Description
Patient called stating she had a right hip replacement on (b)(6) 2013.Patient was revised on (b)(6) 2018 due to broken screws.Event update per medical review: on (b)(6) 2018 a revision right total hip arthroplasty, acetabular component and femoral head, was performed for a diagnosis of right tha with acetabular loosening.The operative report describes spinal anesthesia and use of the previous posterolateral approach.The operative report notes, ¿femoral component stable, head removed gross loosening acetabular component removed with relative ease screw broken and came out with acetabular component bone defect medial cancellous bone graft reamed for a 60 trident tritanium shell with five screws, a 36/10° x3 poly insert, a 36/plus-2.5 biolox head¿.
 
Additional Manufacturer Narrative
An event regarding alleged loosening of the shell due to a fall involving a trident shell was reported.The event was confirmed.Method & results: device evaluation and results: could not be performed as no items associated with the event were returned for evaluation.Medical records received and evaluation: a review of the provided medical records by the consulting clinician indicated that "on (b)(6) 2018 a revision right total hip arthroplasty, acetabular component and femoral head, was performed for a diagnosis of right tha with acetabular loosening.The operative report describes spinal anesthesia and use of the previous posterolateral approach.The operative report notes, ¿femoral component stable, head removed ¿ gross loosening acetabular component removed with relative ease ¿ screw broken and came out with acetabular component bone defect medial cancellous bone graft reamed for a 60 trident tritanium shell with five screws, a 36/10° x3 poly insert, a 36/plus-2.5 biolox head¿.Uncomplicated surgery was described, and the patient was subsequently discharged home."x-rays dated (b)(6) 2018 are an ap of the pelvis and two aps of the right hip demonstrating a loose rotated, protruded acetabular component with no gross change in the femoral component and the head remains reduced in the migrated acetabulum.X-rays dated (b)(6) 2018 are an ap of the pelvis and ap and lateral of the right hip revealing a revised, larger acetabular component with five screw and a medial acetabular bone graft.The hip is reduced and the components are in nominal position.Skin staples are in situ.X-rays dated (b)(6) 2018 are two aps of the right hip and one ap of the pelvis, which are unchanged with the exception of the absence of skin staples.X-rays dated (b)(6) 2018 are an ap of the pelvis and lateral of the left hip, and are unchanged.No x-rays are available immediately after the fall three months prior to the x-ray evidence of the acetabular loosening and protrusion.Symptoms began after this fall.No examination of the explanted components is available.Based upon the information available for review, the acetabular loosening and protrusion through a fractured medial acetabular wall resulted from a traumatic event.There is no evidence factors associated with implant design, manufacturing or materials contributed to this event." device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.Complaint history review: there has been no other event for the lot referenced.Conclusions: the reported event of loosening was confirmed.A root cause could not be determined as additional patient information are needed to fully investigate the event.A review of the provided medical records by the consulting clinician indicated that "no x-rays are available immediately after the fall three months prior to the x-ray evidence of the acetabular loosening and protrusion.Symptoms began after this fall.No examination of the explanted components is available.Based upon the information available for review, the acetabular loosening and protrusion through a fractured medial acetabular wall resulted from a traumatic event.There is no evidence factors associated with implant design, manufacturing or materials contributed to this event." additionally, the reported device is not associated with a product recall.If the devices and/or additional information are received, this investigation will be reopened and re-evaluated.

Brand Name
TRIDENT HEMISPHERICAL CLUSTER HOLE SHELL
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8082773
Report Number0002249697-2018-03750
Device Sequence Number1771042
Product Code LPH
UDI-Device Identifier04546540432049
UDI-Public04546540432049
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue Number502-11-54E
Device Lot Number44535501
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date11/18/2018
Supplement Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient Weight59